Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Sep 29, 2011, 4:32 PM CDT for Brazoria County, Fort Bend County, Harris County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2011, 4:32 PM CDT (21:32 UTC)
- Expired
- Sep 29, 2011, 5:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazoria County, TX, Fort Bend County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 37 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
400 WUUS54 KHGX 292132 SVRHGX TXC039-157-201-292200- /O.NEW.KHGX.SV.W.0112.110929T2132Z-110929T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 432 PM CDT THU SEP 29 2011 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BRAZORIA COUNTY IN SOUTHEAST TEXAS... EASTERN FORT BEND COUNTY IN SOUTHEAST TEXAS... SOUTHERN HARRIS COUNTY IN SOUTHEAST TEXAS... * UNTIL 500 PM CDT * AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STAFFORD...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT LIMITED TO THE MEDICAL CENTER...RELIANT PARK...HOBBY AIRPORT... HERMAN PARK...THE GALLERIA...WEST UNIVERSITY PLACE...TOWN WEST... SUGAR LAND...SOUTHSIDE PLACE...PINEY POINT VILLAGE...PEARLAND... MISSOURI CITY...MISSION BEND...MEADOWS...HUNTERS CREEK VILLAGE... FRESNO...FIRST COLONY...BROOKSIDE VILLAGE AND BELLAIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO 0.25 INCHES IN DIAMETER HAS BEEN REPORTED IN SHARPSTOWN WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2959 9520 2938 9560 2968 9570 2979 9547 TIME...MOT...LOC 2132Z 325DEG 17KT 2964 9549 $$
1 follow-up statement
843 WWUS54 KHGX 292138 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 438 PM CDT THU SEP 29 2011 TXC039-157-201-292200- /O.CON.KHGX.SV.W.0112.000000T0000Z-110929T2200Z/ HARRIS TX-FORT BEND TX-BRAZORIA TX- 438 PM CDT THU SEP 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR BRAZORIA...FORT BEND AND HARRIS COUNTIES... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MISSOURI CITY...MOVING SOUTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMPSONS...FRESNO...ARCOLA...BROOKSIDE VILLAGE...JULIFF AND PEARLAND PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO 0.5 INCHES IN DIAMETER HAS BEEN REPORTED IN WESTBURY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 2959 9520 2938 9560 2968 9570 2979 9547 TIME...MOT...LOC 2138Z 325DEG 17KT 2962 9547 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:42 PM CDT, 50 minutes earlier.
Area forecast discussion, Sep 29, 3:42 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 342 PM CDT THU SEP 29 2011 .DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS CNTL PARTS OF THE CWA AND ARE ASSOCIATED WITH THE OUTFLOW BOUNDARY PRODUCED BY THIS MORNINGS STORMS NEAR THE COAST. EXPECTING THESE STORMS TO CONTINUE INTO THE EVENING HOURS UNTIL TEMPERATURES SUBSIDE. SEEING SOME ELEVATED CORES ON RADAR SO CAN'T RULE OUT SOME ISOLATED DOWNBURSTS AND/OR HAIL. MAY ALSO SEE SOME STORM/SEABREEZE COLLISIONS. OTHERWISE...A COLD FRONT IS EXPECTED TO PUSH INTO THE NORTHERN PORTIONS OF SOUTHEAST TEXAS LATE TONIGHT. THIS MAY PROVIDE ANOTHER FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT ALONG AND TO THE SOUTH OF THE BOUNDARY AS NAM12 & GFS DEPICT. HOWEVER...SUSPECT THE ATMOS MAY BE WORKED OVER FROM THIS AFTN/EVNGS STORMS TO KEEP OVERALL COVERAGE LESS THAN THE MODELS DEPICT. MOST AREAS SHOULD SEE OFFSHORE WINDS BY MID MORNING BUT DRIER AIR WILL BE A BIT SLOWER TO FILTER IN (COASTAL AREAS PROBABLY WON'T FEEL MUCH OF A DIFFERENCE UNTIL LATE FRI AFTN OR EVENING). VERY NICE WX EXPECTED INTO AT LEAST THE MIDDLE PART OF NEXT WEEK. HIGH PRES WILL GENERALLY BE CENTERED ACROSS THE SOUTHEASTERN UNITED STATES BUT E/NE WINDS SHOULD KEEP THE GULF SHUT OFF AND DRY AIR IN PLACE. ONSHORE WINDS SHOULD RESUME DURING THE SECOND HALF OF NEXT WEEK...ALLOWING A GRADUAL RETURN OF CLOUDS/MOISTURE AND WARMER TEMPS. 47 && .MARINE... ANOTHER CHANCE FOR THUNDERSTORMS TONIGHT. EXPECTING A FRONT TO MOVE OFF THE COAST FRIDAY MORNING. WINDS UP TO CAUTION CRITERIA ARE POSSIBLE BY FRIDAY EVENING AND ADVISORY CONDITIONS MAY DEVELOP OVERNIGHT FRIDAY AND SATURDAY MORNING. AM EXPECTING THE WINDS TO GRADUALLY DIMINISH OVER THE WEEKEND. 40 && .FIRE... ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE AREA TONIGHT AND EARLY FRIDAY. ALTHOUGH THE MINIMUM RELATIVE HUMIDITY VALUES WILL DROP BELOW 30 PERCENT FOR MOST AREAS AWAY FROM THE COAST...THE WIND SPEEDS WILL LIKELY AVERAGE BELOW 15 MPH. HOWEVER...THERE MAY BE PERIOD OF A FEW HOURS WORTH OF 15 TO 20 MPH WIND SPEEDS FOLLOWING THE FRONT LATE FRIDAY MORNING INTO THE AFTERNOON. 40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 69 89 58 85 56 / 50 10 0 0 0 HOUSTON (IAH) 73 90 58 85 55 / 40 20 0 0 0 GALVESTON (GLS) 77 88 68 83 68 / 30 20 10 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 29, 3:15 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 315 PM CDT THU SEP 29 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-302015- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 315 PM CDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG AN OLD OUTFLOW BOUNDARY DRAPED ACROSS THE AREA. THESE STORMS WILL LIKELY CONTINUE THROUGH THE EVENING HOURS UNTIL TEMPERATURES SUBSIDE. SOME OF THE STORMS COULD BRIEFLY BECOME SEVERE...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREAT. A FRONTAL BOUNDARY IS EXPECTED TO PUSH INTO THE NORTHERN HALF OF SOUTHEAST TEXAS LATE TONIGHT AND COULD PROVIDE ANOTHER FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT ALONG AND TO THE SOUTH OF THE BOUNDARY. HOWEVER...CHANCES OF SEVERE STORMS ARE FAIRLY LOW WITH THE FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Sep 29, 2:35 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
235 PM CDT THU SEP 29 2011
TXZ210-211-292015-
AUSTIN-COLORADO-
235 PM CDT THU SEP 29 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEASTERN FAYETTE
COUNTY TO WEST CENTRAL AUSTIN COUNTY...MOVING SOUTHEAST AT 10 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SHELBY...NEW ULM...
INDUSTRY AND FRELSBURG.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2996 9658 3002 9662 3004 9662 2994 9638
2962 9623 2980 9673
TIME...MOT...LOC 1935Z 334DEG 10KT 3001 9669 2992 9648Special weather statement, Sep 29, 2:57 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
257 PM CDT THU SEP 29 2011
TXZ178-292100-
SAN JACINTO-
257 PM CDT THU SEP 29 2011
...STRONG STORM IN SAN JACINTO COUNTY...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF COLDSPRING...MOVING
SOUTHEAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...COLDSPRING.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3034 9521 3039 9525 3040 9530 3068 9533
3071 9517 3071 9512 3067 9512 3067 9509
3059 9503 3058 9503 3058 9502 3047 9493
TIME...MOT...LOC 1956Z 331DEG 12KT 3061 9520Special weather statement, Sep 29, 3:31 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
331 PM CDT THU SEP 29 2011
TXZ213-292130-
HARRIS-
331 PM CDT THU SEP 29 2011
...STRONG STORM IN WEST HOUSTON...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN JERSEY VILLAGE AND
KATY...MOVING SOUTH AT 10 MPH. MARBLE SIZE HAIL WAS REPORTED IN THE
BEAR CREEK AREA.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...MEMORIAL...ADDICKS...
WEST UNIVERSITY PLACE...SPRING VALLEY...PINEY POINT VILLAGE...JERSEY
VILLAGE...HUNTERS CREEK VILLAGE...HILSHIRE VILLAGE...BUNKER HILL
VILLAGE AND BELLAIRE.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2958 9540 2962 9549 2960 9548 2958 9550
2963 9550 2967 9561 2975 9575 2986 9579
2996 9552 2963 9539 2960 9538
TIME...MOT...LOC 2030Z 348DEG 10KT 2985 9560Special weather statement, Sep 29, 3:34 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
334 PM CDT THU SEP 29 2011
TXZ210-292130-
COLORADO-
334 PM CDT THU SEP 29 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
COLUMBUS TO 8 MILES WEST OF COLUMBUS TO 13 MILES WEST OF COLUMBUS...
MOVING SOUTH AT 20 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS UP TO 50 MPH ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SHERIDAN...ROCK
ISLAND...NADA...GARWOOD...EAGLE LAKE...AND COLUMBUS.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2982 9672 2981 9668 2986 9646 2982 9642
2982 9636 2978 9632 2956 9626 2951 9632
2940 9636 2934 9647 2931 9661 2936 9659
2956 9678 2958 9685 2964 9688
TIME...MOT...LOC 2034Z 355DEG 17KT 2976 9648 2972 9667
2974 9676Special weather statement, Sep 29, 3:47 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
347 PM CDT THU SEP 29 2011
TXZ199-292145-
MONTGOMERY-
347 PM CDT THU SEP 29 2011
...STRONG STORMS IN MONTGOMERY COUNTY...
AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS ACROSS WESTERN MONTGOMERY
COUNTY...MOVING SOUTH AT 10 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LAKE CONROE DAM...
DOBBIN...PINEHURST AND MONTGOMERY.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3046 9548 3029 9548 3020 9547 3012 9580
3051 9579 3054 9567 3051 9557
TIME...MOT...LOC 2047Z 342DEG 9KT 3044 9565The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 5:13 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 47 min |
| Sep 29, 5:15 AM CDT | Special Marine Warning | HGX | 60 min | |
| Sep 29, 5:28 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Sep 29, 6:08 AM CDT | Special Marine Warning | HGX | 97 min | |
| Sep 29, 7:34 AM CDT | Special Marine Warning | HGX | 116 min | |
| Sep 29, 2:35 PM CDT | Special Weather Statement | HGX | Austin | 40 min |
| Sep 29, 2:53 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 37 min |
| Sep 29, 2:57 PM CDT | Special Weather Statement | HGX | San Jacinto | 63 min |
| Sep 29, 3:25 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto | 65 min |
| Sep 29, 3:31 PM CDT | Special Weather Statement | HGX | Harris | 59 min |
| Sep 29, 3:34 PM CDT | Special Weather Statement | HGX | Colorado | 56 min |
| Sep 29, 3:47 PM CDT | Special Weather Statement | HGX | Montgomery | 58 min |
| Sep 29, 3:53 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 52 min |
| Sep 29, 3:56 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 49 min |
| Sep 29, 4:11 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 49 min |
| Sep 29, 4:23 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery, Waller | 37 min |
| Sep 29, 4:38 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Grimes, Harris, Waller, Washington | 52 min |
| Sep 29, 4:41 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 49 min |
| Sep 29, 4:42 PM CDT | Special Marine Warning | HGX | 93 min | |
| Sep 29, 5:00 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 45 min |
| Sep 29, 5:03 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Montgomery, Waller | 42 min |
| Sep 29, 5:28 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston, Harris, Liberty | 27 min |
| Sep 29, 5:34 PM CDT | Special Weather Statement | HGX | Austin | 41 min |
| Sep 29, 5:41 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Harris, Waller, Wharton | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.